Thunderstorm Wind, Lincoln
- When
- May 3, 1:25 AM CST
- Where
- Lincoln County, Choudrant
- Measured
- 58 kt (67 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.533, -92.517
Numerous large trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 3, 1:15 AM CST, 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 215 AM CDT SAT MAY 3 2003 STORMS HAVE PRODUCED LARGE HAIL UP TO SOFTBALL SIZE...ACROSS SOUTHERN ARKANSAS AND NORTHERN LOUISIANA LATE LAST NIGHT AND EARLY THIS MORNING. CURRENT RADAR SHOWS THESE STORMS WEAKENING AS THEY MOVE TOWARD THE SOUTHEAST. A WESTERLY FLOW ALOFT WILL CONTINUE THROUGH THE START OF THE NEXT WORK WEEK...AS A STRONG UPPER LEVEL LOW MOVES INTO THE NORTHERN PLAINS ON MONDAY. NUMEROUS UPPER LEVEL DISTURBANCES WILL PASS ACROSS THE AREA IN THIS FLOW...WITH THE STRONGER DISTURBANCES PASSING ACROSS THE NORTHERN PART OF THE CWA ON MONDAY. DECENT MOISTURE WILL LINGER ACROSS THE AREA THROUGH THIS PERIOD...SO LOOK FOR AFTERNOON AND EVENING SHOWER AND THUNDERSTORM ACTIVITY TO REMAIN IN THE FORECAST. THE CURRENT FRONTAL BOUNDARY WILL MOVE NORTH AS A WARM FRONT TODAY...BUT ANOTHER FRONTAL BOUNDARY WILL APPROACH THE AREA ON MONDAY. SAME SCENARIO WILL SET UP MONDAY WITH THE NEXT BOUNDARY...DAYTIME HEATING COMBINED WITH MOISTURE AND UPPER LEVEL DISTURBANCES...PRODUCING SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. THE BETTER CHANCES OF THUNDERSTORM ACTIVITY WILL REMAIN ACROSS THE NORTHERN PART OF THE CWA...AS FRONTAL BOUNDARIES WILL STRUGGLE TO MAKE IT SOUTH OF I20. LOOK FOR WARMER THAN NORMAL TEMPS TO CONTINUE THROUGH THE PERIOD. PRELIMS... SHV 88/71/87/70 2223 MLU 88/71/88/71 2222 TXK 86/70/85/70 2225 TYR 87/72/87/70 2224 LFK 89/71/88/71 1122 ELEVEN .SHV...NONE.
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-031100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT FRI MAY 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COLD FRONT WILL CONTINUE TO LINGER ACROSS THE AREA THIS AFTERNOON...MOVING AT A SNAILS PACE TOWARD THE INTERSTATE 20 CORRIDOR ACROSS NORTH LOUISIANA AND SLIGHTLY FURTHER SOUTH ACROSS EAST TEXAS. THE FRONT...ALONG WITH THE COMBINED MOISTURE AND DAYTIME HEATING WILL IGNITE SCATTERED THUNDERSTORMS THIS AFTERNOON. SOME THUNDERSTORMS WILL MOST LIKELY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... MOISTURE WILL LINGER ACROSS THE AREA THROUGH MUCH OF THE PERIOD...SO AFTERNOON THUNDERSTORMS WILL REMAIN IN THE FORECAST. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT. 20
TXZ124>126-136>138-149>153-165>167-030230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 906 PM CDT FRI MAY 2 2003 SEVERE THUNDERSTORM WATCH #213 THAT WAS IN EFFECT FOR MUCH OF EAST TEXAS HAS BEEN CANCELLED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
158 AM CDT SAT MAY 3 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1102 PM 8 E DE QUEEN AR 1.75 INCH HAIL
05/02/03 SEVIER FROM LAW ENFORCEMENT.
1125 PM WILLISVILLE AR 2.75 INCH HAIL
05/02/03 NEVADA BASEBALL SIZE HAIL BROKE
CAR WINDOWS. FROM LAW
ENFORCEMENT.
1145 PM 3 E MAGNOLIA AR 2.00 INCH HAIL
05/02/03 COLUMBIA TWO INCH HAIL AND GOLFBALL
SIZE HAIL FELL FOR 15
MINUTES. FROM SPOTTERS.
1150 PM 5 E MAGNOLIA AR 2.75 INCH HAIL
05/02/03 COLUMBIA WINDOWS BROKE IN 40 MOBILE
HOMES AND NUMEROUS CAR
WINDOWS BROKEN. FROM
EMERGENCY MANAGER.
1155 PM 5 SE MAGNOLIA AR 4.50 INCH HAIL
05/02/03 COLUMBIA HAIL THE SIZE OF
SOFTBALLS. FROM SPOTTERS.
1200 AM SARATOGA AR 1.75 INCH HAIL
05/03/03 HOWARD FROM LAW ENFORCEMENT.
1210 AM FULTON AR 1.75 INCH HAIL
05/03/03 HEMPSTEAD REPORTED BY LAW
ENFORCEMENT
1220 AM JUNCTION CITY AR 1.75 INCH HAIL
05/03/03 UNION REPORTED BY LAW
ENFORCEMENT
1220 AM 3 N HOMER LA 1.75 INCH HAIL
05/03/03 CLAIBORNE GOLFBALL SIZE HAIL COVERED
THE GROUND. REPORTED BY LAW
ENFORCEMENT
0100 AM JUNCTION CITY LA WIND DAMAGE
05/03/03 UNION TREES BLOW DOWN. REPORTED
BY LAW ENFORCEMENTThe Shreveport radar (KSHV), 125 km away, was scanning. The volume nearest the first event began at 07:24 UTC.
1 thunderstorm wind. Local standard time, as filed.
Numerous large trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5353871.